Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 9:57 AM CDT for Washington County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 9:57 AM CDT (14:57 UTC)
- Expired
- Aug 3, 2017, 10:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
County Washington County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WWUS83 KMKX 031457
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
957 AM CDT THU AUG 3 2017
WIZ059-060-065-066-031530-
Waukesha-Milwaukee-Ozaukee-Washington-
957 AM CDT THU AUG 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OZAUKEE...
NORTHERN MILWAUKEE...NORTHEASTERN WAUKESHA AND WASHINGTON COUNTIES...
At 957 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hartford to Milwaukee. Movement was
northeast at 25 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Brookfield, Greenfield, Menomonee
Falls, West Bend, Mequon, Hartford, Whitefish Bay, Brown Deer,
Grafton, Cedarburg, Port Washington, Sussex, Jackson, Fox Point, Elm
Grove, Slinger and Saukville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4303 8790 4301 8789 4297 8795 4323 8842
4331 8842 4354 8818 4338 8787 4324 8791
4318 8788 4312 8790 4310 8787 4307 8787
TIME...MOT...LOC 1457Z 230DEG 23KT 4326 8840 4303 8795
$$
MARQUARDTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:50 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 3, 9:50 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 950 AM CDT Thu Aug 3 2017 .UPDATE... Previous forecast is largely on track. The remnants of the first round of precipitation are pushing north through the area. These scattered weak thunderstorms should exit the area in the next few hours. The second round of precip is currently approaching the Mississippi River and should move through SE WI in the late morning/early afternoon. It still looks like we'll see a 3rd round of precip as the cold front finally pushes through in the late afternoon/early evening. Given the strength of they cyclone, there will be ample shear to support severe thunderstorms this afternoon. The main question is just how much instability will be around after the first two rounds of precip move through the area. Per SPC Mesoanalysis, a pocket MLCAPE has already begun to build across central IA between the second round of precip and the cold front. This trend will likely continue through the afternoon as the system progresses eastward, giving us a decent chance of seeing some surface-based convection later this afternoon. As such, the slight risk from SPC is appropriate, with a threat for all types of severe weather on the table. && .MARINE... Multiple round of showers and storms are expected today as a seasonally strong low pressure system moves through the area. The low will move to the east of the area tonight, and offshore winds will gradually ramp up in its wake. By Friday morning, winds will approach Small Craft Advisory criteria. Fortunately the offshore winds will keep waves below 4 feet, but a SCA will likely be needed through the day Friday due to winds gusting to near 25 kts. && .PREV DISCUSSION... (Issued 610 AM CDT Thu Aug 3 2017) AVIATION(12Z TAFS)... A mix of MVFR and IFR CIGS will exist on the north side of a warm front located south of Wisconsin this morning. As the front lifts north this morning, the lower conditions will gradually improve from south to north across southern Wisconsin. A seasonably strong low pressure system will be pushing into the western Great Lakes this afternoon. Look for showers and thunderstorms to become more numerous this afternoon into the evening as an associated strong cold front pushes in. Look for easterly winds on the north side of the warm front this morning to veer south then southwest this afternoon as the system pushes in and the front lifts north. Some of the storms could be strong to severe. A cold front will push through Madison by early evening and far southeast Wisconsin by mid to late evening. Strong cold air advection in the wake of the front will likely produce IFR CIGS into Friday morning. PREV DISCUSSION... (Issued 254 AM CDT Thu Aug 3 2017) SHORT TERM... Today and tonight...Forecast confidence is high. The scenario remains largely unchanged. We have a seasonably strong synoptic system pushing into the Great Lakes region today. We have a couple of forcing mechanisms from early this morning through this evening. First, the early morning convection (current stuff at 3 am) appears to be driven by enough elevated instability beneath focused upper level jet divergence. This is producing the typical whack-a-mole, pop and die showers and storms. This should die off a bit as the divergence moves on, but then we get into the next forcing regime. So second, the next expansion of activity should come later this morning with forcing associated along a leading mid level short wave ahead of the parent upper low. Ensemble short range guidance suggests we could see a band of showers and storms ahead of the approaching cold front due to this short wave, located around the warm front, south through the warm sector. That warm front is currently south of Wisconsin, but will lift north into southern Wisconsin as a seasonably strong surface low tracks toward far southern Wisconsin by mid afternoon. Third, the next major focus would be storms along and just ahead of the cold front and where it intersects the warm front. This is our greatest threat for severe weather. The SPC day 1 discussion is excellent on this evolution. This would mainly be from mid afternoon into the evening. The deep layer shear is ample at 40-50kts. Large hail and strong winds are the main threat, but the warm frontal shear is our classic region for a threat of isolated tornadoes. It's a complicated scenario, as they always are, so expect the unexpected. It's a longer period of potentially hazardous weather today, peaking at mid afternoon and going into the favorable time this evening. The cold front should sweep through Madison by early afternoon and out over Lake Michigan by mid to late evening. Cold air advection in the wake of the cold front is impressive for early August. Wrap around showers are expected as the upper low moves across Wisconsin later tonight into Friday. LONG TERM... Friday...Forecast confidence is medium. Cyclonic flow prevails aloft as upper troughing passes through the western Great Lakes. A cold advection regime takes hold in the low- levels, with the resulting thermal trough located across Wisconsin by afternoon. This will promote steep low-level lapse rates, resulting in mostly cloudy skies and instability showers during the afternoon. Temperatures will be below normal with many locations failing to crack 70 degrees. It will be breezy, as a strong pressure gradient develops between surface low pressure over Michigan and high pressure building over the Great Plains. Winds may be quite gusty in eastern areas close to Lake Michigan. Saturday...Forecast confidence is medium. Upper pattern deamplifies on Saturday as a series of weak perturbations ride northwesterly flow from the northern Great Plains into the Upper Midwest and western Great Lakes. Look for mostly cloudy skies along with chances for afternoon showers. Model soundings suggest just enough instability for a possible rumble of thunder as well. High temperatures will warm a bit, and should reach into the mid 70s. Sunday and Monday...Forecast confidence is medium. A shortwave trough will lose amplitude while slowly progressing from the Dakotas on Sunday into the western Great Lakes on Monday. This system will bring increased rain chances during the period. The surface low should pass to our south, keeping the better instability out of reach, however we'll still see a few hundred joules of MLCAPE during the daylight hours. Look for periods of cloudiness and showers, with a few thunderstorms possible. Tuesday and Wednesday...Forecast confidence is low. High pressure should prevail on Tuesday with a chance for showers and storms by Tuesday night or Wednesday in association with a cold front. Near normal temperatures are expected. AVIATION(06Z TAFS)... A mix of MVFR and IFR CIGS will exist on the north side of a warm front located south of Wisconsin this morning. As the front lifts north this morning, the lower conditions will gradually improve from south to north across southern Wisconsin. A seasonably strong low pressure system will be pushing into the western Great Lakes this afternoon. Look for showers and thunderstorms to become more numerous this afternoon into the evening as an associated strong cold front pushes in. Look for easterly winds on the north side of the warm front this morning to veer south then southwest this afternoon as the system pushes in and the front lifts north. Some of the storms could be strong to severe. A cold front will push through Madison by early evening and far southeast Wisconsin by mid to late evening. Strong cold air advection in the wake of the front will likely produce IFR CIGS into Friday morning. MARINE... Waves will continue to diminish early this morning with a small craft advisory expiring at 7am. Then look for easterly winds today to gradually veer southeast then south as a strong low pressure system approaches the area this afternoon. Strong thunderstorms are possible today, especially from about mid afternoon until a cold front passes by this evening. Small craft advisory conditions are expected Friday into Friday evening as the low passes by to the east and we get into a stronger northwest flow. The highest waves will be out toward open water. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...BSH Today/Tonight and Aviation/Marine...Davis Friday THROUGH Wednesday...SPM
Hazardous weather outlook, Aug 3, 3:01 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 301 AM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-040815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 301 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening. Hazards include damaging wind and large hail. A few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-040815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 301 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory for high waves is in effect until 7 AM today. Severe thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible at times from Sunday into Tuesday. Small Craft Advisory conditions are expected for Friday into Friday night. SPM www.weather.gov/mkx
In the hours before
Special weather statement, Aug 3, 8:39 AM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 839 AM CDT THU AUG 3 2017 WIZ063-031415- Dane- 839 AM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DANE COUNTY... At 839 AM CDT, a strong thunderstorm was located near Cross Plains, or near Middleton, moving northeast at 20 mph. Pea size hail is possible with this storm. Locations impacted include... Madison, Fitchburg, Middleton, Waunakee, Verona, Monona, Cross Plains, Shorewood Hills, Maple Bluff, Camp Randall Stadium, Pine Bluff, Henry Vilas Zoo and UW-Madison. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4300 8954 4308 8971 4324 8954 4307 8924 TIME...MOT...LOC 1339Z 228DEG 17KT 4308 8961 MARQUARDT
Special weather statement, Aug 3, 8:41 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
841 AM CDT THU AUG 3 2017
WIZ051-031415-
Fond Du Lac-
841 AM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOND DU LAC COUNTY...
At 841 AM CDT, a strong thunderstorm was located over North Fond Du
Lac, moving northeast at 30 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Rosendale, Southern Lake Winnebago,
Taycheedah, Eden, Mount Calvary, St. Cloud, Peebles, Pipe, Waucousta,
Calvary, Marytown and Johnsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4383 8816 4364 8823 4383 8873 4390 8866
4389 8841 4394 8840 4394 8817
TIME...MOT...LOC 1341Z 220DEG 24KT 4379 8849
MARQUARDTSpecial weather statement, Aug 3, 9:17 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
917 AM CDT THU AUG 3 2017
WIZ065-031445-
Waukesha-
917 AM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAUKESHA COUNTY...
At 917 AM CDT, a strong thunderstorm was located over Waukesha,
moving northeast at 30 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Waukesha, Brookfield, Menomonee Falls, Pewaukee, Sussex, Hartland,
Delafield, Wales, Okauchee Lake, Oconomowoc, Merton, Dousman, Lannon,
Lac La Belle, Nashotah, Oconomowoc Lake, Chenequa, Mapleton, Stone
Bank and North Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4293 8824 4304 8854 4315 8854 4319 8853
4317 8807
TIME...MOT...LOC 1417Z 213DEG 26KT 4303 8829
MARQUARDTLocal storm report, Aug 3, 9:52 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 AM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL GERMANTOWN 43.24N 88.12W
08/03/2017 E0.25 INCH WASHINGTON WI STORM CHASER
&&
HENTZSpecial weather statement, Aug 3, 9:54 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
954 AM CDT THU AUG 3 2017
WIZ051-052-031530-
Sheboygan-Fond Du Lac-
954 AM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOND DU LAC AND
NORTHERN SHEBOYGAN COUNTIES...
At 954 AM CDT, a strong thunderstorm was located over Howards Grove,
moving northeast at 20 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Howards Grove, Elkhart Lake, Southern Lake Winnebago, Greenbush,
Mount Calvary, St. Cloud, Glenbeulah, Peebles, Haven, Johnsonville,
Pipe, Calvary, Marytown and Johnsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4378 8783 4377 8827 4389 8859 4389 8841
4394 8840 4394 8817 4389 8816 4389 8774
4386 8773
TIME...MOT...LOC 1454Z 214DEG 19KT 4384 8788
MARQUARDTSpecial weather statement, Aug 3, 9:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
957 AM CDT THU AUG 3 2017
WIZ059-060-065-066-031530-
Waukesha-Milwaukee-Ozaukee-Washington-
957 AM CDT THU AUG 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OZAUKEE...
NORTHERN MILWAUKEE...NORTHEASTERN WAUKESHA AND WASHINGTON COUNTIES...
At 957 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hartford to Milwaukee. Movement was
northeast at 25 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Brookfield, Greenfield, Menomonee
Falls, West Bend, Mequon, Hartford, Whitefish Bay, Brown Deer,
Grafton, Cedarburg, Port Washington, Sussex, Jackson, Fox Point, Elm
Grove, Slinger and Saukville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4303 8790 4301 8789 4297 8795 4323 8842
4331 8842 4354 8818 4338 8787 4324 8791
4318 8788 4312 8790 4310 8787 4307 8787
TIME...MOT...LOC 1457Z 230DEG 23KT 4326 8840 4303 8795
MARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 8:41 AM CDT | Special Weather Statement | MKX | Fond du Lac | 34 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:47 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.